MAUDE Adverse Event Report: MICROVENTION, INC SOFIA-5F EX; PERCUTANEOUS CATHETER

MICROVENTION, INC SOFIA-5F EX; PERCUTANEOUS CATHETER
Model Number ISC5115ST-MVI
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The physical evaluation of the returned sofia found the tip to be separated from the device at the proximal edge of the marker band along with unraveled coil wire.The separated tip is consistent with the information provided in the alleged product issue.The damage to the catheter is consistent with increased friction and could be associated with navigating the sofia catheter.There was no evidence of delamination of the inner liner underneath the marker band.Also, the coil underneath the marker band was still intact.The distal tip of the catheter broke off due to high tensile force.The average force required to break the reinforcement wire is 3.59lbs.The physical evaluation of the device alone could not determine the circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The sofia ifu warnings state "do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.".
 
Event or Problem Description
It was reported that during the treatment of an aneurysm of the anterior communicating artery, the anatomy was very tortuous and it was decided to exchange a sofia ex catheter for a longer one.While removing the sofia ex over the exchange wire, the physician noticed the tip of the sofia ex was damaged and missing its distal marker band.As he manipulated the wire to introduce the new catheter, they noticed the distal marker was outside of the sheath and wrapped around the exchange wire.There was no intervention or patient injury.

Brand Name
SOFIA-5F EX
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
MDR Report Key11735558
Report Number2032493-2021-00160
Device Sequence Number14508255
Product Code DQY
UDI-Device Identifier00842429101582
UDI-Public(01)00842429101582(11)190129(17)211231(10)19012914EM
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131482
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberISC5115ST-MVI
Device Catalogue NumberISC5115ST
Device Lot Number19012914EM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1